General sensitivity analysis in data assimilation

François-Xavier Le Dimet 1, * Victor P. Shutyaev 2 Ha Tran Thu 3
* Corresponding author
1 MOISE - Modelling, Observations, Identification for Environmental Sciences
Inria Grenoble - Rhône-Alpes, LJK - Laboratoire Jean Kuntzmann, INPG - Institut National Polytechnique de Grenoble
Abstract : The problem of variational data assimilation for a nonlinear evolution model is formulated as an optimal control problem to nd the initial condition function (analysis). The operator of the model, and hence the optimal solution, depend on the parameters which may contain uncertainties. A response function is considered as a functional of the solution after assimilation. Based on the second-order adjoint techniques, the sensitivity of the response function to the parameters of the model is studied. The gradient of the response function is related to the solution of a non-standard problem involving the coupled system of direct and adjoint equations. The solvability of the non-standard problem is studied. Numerical algorithms for solving the problem are developed. The results are applied for the 2D hydraulic and pollution models. Numerical examples on computation of the gradient of the response function are presented.
Complete list of metadatas

Cited literature [25 references]  Display  Hide  Download

https://hal.inria.fr/hal-00931293
Contributor : Eugene Kazantsev <>
Submitted on : Wednesday, January 15, 2014 - 11:16:41 AM
Last modification on : Saturday, April 14, 2018 - 5:12:02 PM
Long-term archiving on: Tuesday, April 15, 2014 - 10:16:13 PM

File

LeDimet-Shutyaev-Ha-2.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

François-Xavier Le Dimet, Victor P. Shutyaev, Ha Tran Thu. General sensitivity analysis in data assimilation. Russian Journal of Numerical Analysis and Mathematical Modelling, De Gruyter, 2014, 29 (2), pp.107-127. ⟨10.1515/rnam-2014-0009⟩. ⟨hal-00931293⟩

Share

Metrics

Record views

770

Files downloads

307